MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed the catheter was returned in four separate pieces, with the introducer sheath still on the catheter shaft.The catheter's inner lumen was detached from the hub and pulled back to the 37 cm geomarker, and stretched from the 73 cm geomarker to the 68 cm geomarker.The catheter inner lumen also showed necking from the 53 cm geomarker to the remainder of the catheter.A lot history review revealed this is the only complaint associated with retraction difficulty resulting in torn material for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: the returned sample is undergoing evaluation which has not yet been completed.Upon completion of the investigation, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported, after successful treatment of the non calcified target lesion in the superficial femoral artery (sfa), the lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was unable to be removed through the 5 french cook ansel introducer sheath.The health care professional (hcp) used a contralateral approach to gain patient access with 5 french cook ansel introducer sheath.Reportedly, after treating the target lesion, the hcp completely deflated the lutonix dcb and verified the completely deflated balloon under fluoroscopy.The hcp still was unable to retract the lutonix dcb through the introducer sheath.Reportedly, the hcp removed the lutonix dcb and the introducer sheath simultaneously.It is unknown if negative pressure was continually applied during the retraction attempt.During the retraction attempt, the lutonix dcb separated into multiple pieces.The entire catheter was removed from the patient without additional surgical intervention.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7544571
Report Number3006513822-2018-00129
Device Sequence Number16194295
Product Code ONU
UDI-Device Identifier00801741126888
UDI-Public(01)00801741126888
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Model Number9004
Device Catalogue NumberLX351306805F
Device Lot NumberGFBV1067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1